EconPapers    
Economics at your fingertips  
 

Efficient Bayesian inference in generalized inverse gamma processes for stochastic volatility

Roberto Leon-Gonzalez

Econometric Reviews, 2019, vol. 38, issue 8, 899-920

Abstract: This paper develops a novel and efficient algorithm for Bayesian inference in inverse Gamma stochastic volatility models. It is shown that by conditioning on auxiliary variables, it is possible to sample all the volatilities jointly directly from their posterior conditional density, using simple and easy to draw from distributions. Furthermore, this paper develops a generalized inverse gamma process with more flexible tails in the distribution of volatilities, which still allows for simple and efficient calculations. Using several macroeconomic and financial datasets, it is shown that the inverse gamma and generalized inverse gamma processes can greatly outperform the commonly used log normal volatility processes with Student’s t errors or jumps in the mean equation.

Date: 2019
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/07474938.2018.1485614 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Efficient Bayesian Inference in Generalized Inverse Gamma Processes for Stochastic Volatility (2018) Downloads
Working Paper: Efficient Bayesian Inference in Generalized Inverse Gamma Processes for Stochastic Volatility (2015) Downloads
Working Paper: Efficient Bayesian Inference in Generalized Inverse Gamma Processes for Stochastic Volatility (2014) Downloads
Working Paper: Efficient Bayesian Inference in Generalized Inverse Gamma Processes for Stochastic Volatility (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:38:y:2019:i:8:p:899-920

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20

DOI: 10.1080/07474938.2018.1485614

Access Statistics for this article

Econometric Reviews is currently edited by Dr. Essie Maasoumi

More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().

 
Page updated 2024-04-12
Handle: RePEc:taf:emetrv:v:38:y:2019:i:8:p:899-920